Charlotte Chan



About Me

I am an Assistant Professor at the University of Michigan. I am a member of the Number Theory group. I like representation theory, number theory, and algebraic geometry.

Before moving to Michigan, I was a CLE Moore Instructor and NSF Postdoctoral Fellow at MIT under Zhiwei Yun.

Before moving to MIT, I was an NSF Postdoctoral Fellow at Princeton under Christopher Skinner.

Before moving to Princeton, I was a graduate student at the Michigan under Kartik Prasanna.

Before graduate school, I was an undergraduate at Stanford. I spent a term at Budapest Semesters in Mathematics and a term at Oxford. I spent my summers as a counselor at PROMYS.

Before that, I spent my childhood in beautiful, sunny, cactus-y Tucson, Arizona.

Stripes! Oberwolfach 2016, 2019; Zoom teaching 2020.


My research is partially supported by NSF grant DMS-2101837 and a Sloan Research Fellowship. Thank you to the University of Michigan for this article on the latter!

Past Announcements

The deadline to apply for Arizona Winter School 2021 is December 7, 2020. The intended audience is undergraduates, but we welcome all interested participants. Accompanying lecture notes on my course on quadratic forms can be found here: Quadratic forms and the local-global principle.

Contact Info

Email: charchan [at] umich [dot] edu
Office: East Hall 4844
Mail: Department of Mathematics
2074 East Hall
530 Church Street
Ann Arbor, MI 48109-1043

Papers

(Published or arXiv versions may differ from the local versions.)

  1. Geometric L-packets of Howe-unramified toral supercuspidal representations (joint with M. Oi)
    [pdf, 55 pages] [arXiv:2105.06341]
    To appear in J. Eur. Math. Soc. (JEMS)

  2. The Drinfeld stratification for GLn (joint with A. Ivanov)
    [pdf, 40 pages] [arXiv:2001.06600]
    To appear in Selecta Math.

  3. On loop Deligne--Lusztig varieties of Coxeter type for inner forms of GLn (joint with A. Ivanov)
    [pdf, 35 pages] [arXiv:1911.03412]
    To appear in Camb. J. Math.

  4. Cohomological representations of parahoric subgroups (joint with A. Ivanov)
    [pdf, 24 pages] [arXiv:1903.06153] [journal]
    Represent. Theory, 25 (2021), 1-26.

  5. Affine Deligne--Lusztig varieties at infinite level (joint with A. Ivanov)
    [pdf, 67 pages] [arXiv:1811.11204] [journal]
    Math. Ann., 768 (2020), 93-147

  6. Period identities of CM forms on quaternion algebras
    [pdf, 48 pages] [arXiv:1807.09435] [journal]
    Forum Math. Sigma 8 (2020), Paper No. e25, 75 pages.

  7. The cohomology of semi-infinite Deligne-Lusztig varieties
    [pdf, 46 pages] [arXiv:1606.01795] [journal]
    J. Reine Angew. Math., 768 (2020), 93-147.

  8. Deligne-Lusztig constructions for division algebras and the local Langlands correspondence, II
    [pdf, 31 pages] [arXiv:1505.07185] [journal]
    Selecta Math., 24 (2018), no. 4, 3175--3216

  9. Deligne-Lusztig constructions for division algebras and the local Langlands correspondence
    [pdf, 61 pages] [arXiv:1406.6122] [journal]
    Please note that the preprint includes a lengthy example which does not appear in the published version.
    Adv. Math., 294 (2016), 332--383


This webpage is largely based off of my friend Zev Chonoles's webpage. A huge thank you to him for allowing me to use his html and css code!